Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 139, NWS Cleveland, OH

June 25, 2008Huron County, Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2008, 8:02 PM EDT for Huron County, Seneca County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2008, 8:02 PM EDT (00:02 UTC)
Expired
Jun 25, 2008, 8:31 PM EDT
In force
29 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Huron County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 260001
SVRCLE
OHC077-147-260100-
/O.NEW.KCLE.SV.W.0139.080626T0002Z-080626T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
802 PM EDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN NORTH CENTRAL OHIO...
  EASTERN SENECA COUNTY IN NORTHWEST OHIO...

* UNTIL 900 PM EDT

* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF BLOOMVILLE...OR ABOUT NEAR TIFFIN...AND MOVING EAST AT
  31 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLARD...PLYMOUTH...NORWALK...FITCHVILLE...WAKEMAN AND NEW LONDON

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4125 8284 4129 8283 4128 8234 4106 8233
      4106 8242 4099 8243 4099 8317 4125 8318
TIME...MOT...LOC 0002Z 269DEG 27KT 4113 8305

$$
1 follow-up statement
000 
WWUS51 KCLE 260031
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
832 PM EDT WED JUN 25 2008

OHC077-147-260042-
/O.CAN.KCLE.SV.W.0139.000000T0000Z-080626T0100Z/
SENECA OH-HURON OH-
832 PM EDT WED JUN 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR HURON AND EASTERN SENECA
COUNTIES IS CANCELLED...

LAT...LON 4125 8284 4129 8283 4128 8234 4106 8233
      4106 8242 4099 8243 4099 8317 4125 8318
TIME...MOT...LOC 0032Z 269DEG 27KT 4113 8275

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 25, 7:43 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
743 PM EDT WED JUN 25 2008

.SYNOPSIS...
A WARM FRONT OVER THE NATIONS MID SECTION COMBINED WITH AN UPPER
AIR DISTURBANCE WILL MOVE EAST THIS EVENING AND CROSS THE LOWER
GREAT LAKES TONIGHT. A WARM AND MORE HUMID SOUTHWEST FLOW WILL
OCCUR LATE IN THE WEEK UNTIL THE NEXT COLD FRONT CROSSES THE AREA
SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND CLOUD COVER FROM MORNING CONVECTION ARE MAKING THEIR
WAY ACROSS THE CWA THIS AFTERNOON LIMITING INSTABILITY FOR THE
TIME BEING. MCV WILL PROVIDE A FOCUS FOR CONVECTION THIS EVENING
ALONG WITH LLJ AND A CONTINUED INCREASE IN MOISTURE. NEW
DEVELOPMENT ACROSS INDIANA WITH RECOVERED AIRMASS TO TRANSLATE
EAST WITH LEFTOVER MCV. ISOLATED SEVERE THREAT STILL THERE
TONIGHT. TYPICALLY HEAVY RAINFALL WITH THUNDERSTORMS. TEMPS ONLY
FALLING BACK INTO THE MID/UPPER 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND AS WE NEVER
FULLY CLEAR OUT OF THIS PATTERN AND AIRMASS.

THURSDAY MORNING LOOKS QUIET AS AREA WILL BE IN WAKE OF
SHORTWAVE. ONLY DIFFERENCE THURSDAY IS THAT UPPER MIDWEST COLD
FRONT NEARS OH/PA. SO NEW TS DEVELOPMENT POSSIBLE BY AFTERNOON.
HAVE MAINTAINED A 50 PERCENT POPS. LOWERED TEMPS TO JUST SHY OF
90 WITH PERIODS OF CONVECTIVE DEBRIS CLOUDS KEEPING TEMPS IN
CHECK.

MOISTURE POOLS AHEAD OF THAT FRONT WHICH WILL BE LAYING E-W NEAR
THE VICINITY OF LAKE ERIE AND HEAVY RAINFALL THREAT INCREASES
THURSDAY THROUGH SATURDAY. VARIOUS SHORTWAVES CONVECTIVELY INDUCED
OR NOT IN RELATIVELY ZONAL FLOW WITH MAJORITY OF THE WESTERLIES
TO THE NORTH OF THE AREA WILL KEEP SHRA/TS CHANCES GENERICALLY IN
THE FORECAST UNTIL TIMING CAN BE BETTER ESTABLISHED. FRONT PUSHES
BACK NORTHWARD AGAIN FRIDAY WITH A TROUGH FOR SATURDAY. TRUE FRONT
LOOKS DELAYED UNTIL EARLY SUNDAY MORNING. AREA STILL IN SLIGHT
RISK OF SEVERE THROUGH SATURDAY. TEMPS IN THE 80S DAY AND 60S NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE
EXTENDED. GFS AND OTHER MODELS LOOKING TO BE A LITTLE BETTER IN
AGREEMENT WITH LINGERING LOW PRESSURE SYSTEM WITH UPPER LEVEL
SUPPORT TO MOVE SLOWLY NORTHEASTWARD OUT OF THE AREA. LOOK FOR
A CHANCE OF SHOWERS AND TSTMS SUNDAY AND MONDAY. HIGH PRESSURE
BUILDS INTO THE FORECAST AREA TUESDAY AND WEDNESDAY RESULTING IN
SOME DRYING CONDITIONS. TEMPS NEAR THE SEASONAL AVERAGES SUNDAY
THRU WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THUNDERSTORMS MOVED EAST INTO THE AREA RIGHT ON SCHEDULE THIS
AFTERNOON AND SOME WERE PRODUCING DAMAGING WIND GUSTS AS SEGMENTS
BOWED OUT. THIS ACTIVITY IS IN RESPONSE TO A RATHER VIGOROUS VORT
MAX MOVING EAST ACROSS THE AREA THIS EVENING. THIS FEATURE WILL
PUSH OFF TO THE EAST OVER THE NEXT SEVERAL HOURS TAKING THE
CONVECTION WITH IT. NO ACTIVITY WAS OCCURRING WEST OF THE FORECAST
AREA AS NEGATIVE VORTICITY ADVECTION MOVES EAST TOWARD THE AREA.

WARM FRONT WILL PUSH EAST ACROSS THE AREA IN THE WAKE OF THE
CONVECTION AND HAZE WILL BECOME A PROBLEM LATER TONIGHT IN THE
MOIST AIR MASS. VISIBILITIES WILL DROP INTO MVFR CATEGORY DURING
THE NIGHT AND THEN GO VFR AFTER SUNRISE.

EXPECTING MORE CONVECTION TO DEVELOP LATER IN THE AFTERNOON ON
THURSDAY AS WEAK VORT MAXIMUM PUSHES EAST INTO THE REGION.

.OUTLOOK...WARM AIR ADVECTION PATTERN CONTINUES THROUGH FRIDAY
NIGHT AND AFTERNOON CONVECTION WILL BE A PROBLEM EACH DAY WITH
SCATTERED THUNDERSTORMS EXPECTED. TROUGH WILL PUSH EAST INTO THE
REGION FRIDAY NIGHT OR SATURDAY MORNING AND WILL BE THE FOCUS FOR
SOME SHOWER AND THUNDERSTORM ACTIVITY. TROUGH WILL BECOME NEARLY
STATIONARY THROUGH SATURDAY AND SATURDAY EVENING WHEN A COLD FRONT
PUSHES EAST INTO THE REGION EARLY SUNDAY MORNING. THREAT FOR
CONVECTION WILL CONTINUE INTO THE WEEKEND.

&&

.MARINE...
IN GENERAL WE EXPECT SW WINDS TO INCREASE TO ABOUT 10 TO 20 KTS
TONIGHT AND CONTINUE THU.  A WEAK COLD FRONT SHOULD DROP ACROSS THE
LAKE THU NIGHT TO VEER A LIGHTER W FLOW AROUND TO THE NE THEN E INTO
FRI THEN CONTINUE TO VEER AROUND TO THE S AND SW FRI NIGHT THROUGH
SAT WHILE INCREASING IN SPEEDS SOME.  MORE PROBLEMATIC WILL BE
LOCALIZED WIND SHIFTS AND STRONG GUSTS FROM NUMEROUS STRONG TO
LOCALLY SEVERE THUNDERSTORMS THAT WILL AFFECT THE LAKE ON AND OFF
AGAIN TONIGHT THROUGH SATURDAY.  WINDS WILL EASILY GUST TO 35 KNOTS
OR MORE WITH MANY OF THESE THUNDERSTORMS.

A STRONGER COLD FRONT WILL SWEEP THROUGH THE LAKE LATE SATURDAY OR
SATURDAY NIGHT TO DIMINISH THE STORM THREAT AND KICK THE WINDS TO
MAINLY WEST. WINDS SHOULD THEN WAVER BACK AND FORTH BETWEEN W AND
SW THROUGH MONDAY AS TROUGHS OF LOW PRESSURE DROP SE ACROSS THE
LAKE. WIND SPEEDS SHOULD MAINLY STAY 15 KTS OR LESS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...BC
AVIATION...LOMBARDY
MARINE...ADAMS
Hazardous weather outlook, Jun 25, 5:40 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
540 AM EDT WED JUN 25 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
540 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT AS THE
ATMOSPHERE BECOMES UNSTABLE. THE BEST CHANCE OF THUNDERSTORMS AND
THE THREAT FOR THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL IS
ACROSS NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY WITH DAMAGING WIND
AND LARGE HAIL. THE MOST LIKELY CHANCE WOULD BE EACH AFTERNOON AND
EVENING. HEAVY DOWNPOURS ARE ALSO LIKELY.

THE UPPER TROUGH WILL DEEPEN ON SATURDAY AND A COLD FRONT IS
EXPECTED ON SATURDAY. THE TIMING OF THE FRONT IS UNCERTAIN. IF THE
FRONT ARRIVES LATER IN THE DAY THEN THERE WILL BE ENOUGH HEATING
TO GENERATE SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jun 25, 7:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     MAUMEE                  41.57N 83.65W
06/25/2008                   LUCAS              OH   PUBLIC

            TREES DOWN

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:36 AM EDTAreal Flood AdvisoryCLEKnox, Marion, Morrow4 hr
Jun 26, 3:10 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Richland50 min
Jun 26, 3:49 PM EDTSevere Thunderstorm WarningCLELucas, Wood56 min
Jun 26, 3:57 PM EDTSevere Thunderstorm WarningCLEHuron, Lorain, Medina, Wayne48 min
Jun 26, 4:08 PM EDTSevere Thunderstorm WarningCLEMedina, Portage, Stark, Summit, Wayne67 min
Jun 26, 4:14 PM EDTSpecial Marine WarningCLE2 hr
Jun 26, 4:21 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Portage, Summit39 min
Jun 26, 4:35 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky55 min
Jun 26, 4:37 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood, Wyandot53 min
Jun 26, 4:41 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina64 min
Jun 26, 4:47 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark43 min
Jun 26, 4:51 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit39 min
Jun 26, 5:00 PM EDTAreal Flood AdvisoryCLELorain, Medina3 hr
Jun 26, 5:00 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Richland, Seneca and 1 more60 min
Jun 26, 5:23 PM EDTFlash Flood WarningCLEHuron, Lorain, Medina, Seneca6 hr
Jun 26, 5:24 PM EDTFlash Flood WarningCLEStark4 hr
Jun 26, 5:29 PM EDTSevere Thunderstorm WarningCLEMahoning, Stark61 min
Jun 26, 5:41 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull49 min
Jun 26, 5:44 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina and 1 more61 min
Jun 26, 5:52 PM EDTSevere Thunderstorm WarningCLECuyahoga, Erie, Lorain53 min
Jun 26, 5:59 PM EDTSpecial Marine WarningCLE2 hr
Jun 26, 6:08 PM EDTSevere Thunderstorm WarningCLEMedina, Stark, Summit, Wayne52 min
Jun 26, 6:24 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lake66 min
Jun 26, 6:51 PM EDTSevere Thunderstorm WarningCLEStark54 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.